# SDR CA110314014

- Difficulty date: March 11, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 177B
- Aircraft time: 3,068 hours
- Engine: Lyc O360A1F6D
- Propeller: Mcauly B2D34C202
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: O-Ring
- Part number: MS2951318
- Condition: Worn
- Location: Fuel Valve
- Stage of operation: TX
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

(CAN) DURING A PRE-FLIGHT INSPECTION, THE OWNER/PILOT OF THE AIRCRAFT NOTICED A STRONG FUEL SMELL IN THE CABIN. UPON FURTHER INSPECTION, MAINTENANCE PERSONNEL DISCOVERED FUEL LEAKING FROM THE FUEL VALVE ASSEMBLY MOUNTED ON THE INSIDE OF THE FIREWALL. THE UNIT WAS STAINED BLUE AND WAS VISIBLY WET WITH FUEL. THE FUEL VALVE ASSEMBLY WAS REMOVED, INSPECTED AND TWO O-RINGS WERE REPLACED. THE O-RING DESCRIBED ABOVE SEALS THE MOVABLE CONTROL LEVER WHICH WAS DETERMINED TO BE THE SOURCE OF THE LEAK. THE UNIT WAS RE-INSTALLED AND INSPECTED FOR LEAKS WITH NONE FOUND. THERE WAS NO VISIBLE DAMAGE TO THE AFFECTED O-RING HOWEVER IT SEEMED TO HAVE DRIED OUT AND HARDENED FROM MANY YEARS IN SERVICE.
